NOTE The Johnson Graphs Satisfy a Distance Extension Property


has property if whenever F and H are connected graphs with and |H|=|F|+1, and and are isometric embeddings, then there is an isometric embedding such that . It is easy to construct an infinite graph with for all k, and holds in almost all finite graphs. Prior to this work, it was not known whether there exist any finite graphs with . We show that the Johnson graphs J(n,3) satisfy whenever , and that J(6,3) is the smallest graph satisfying . We also construct finite graphs satisfying and local versions of the extension axioms studied in connection with the Rado universal graph.

This is a preview of subscription content, access via your institution.

Author information



Additional information

Received June 9, 1998

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Dabrowski, A., Moss, L. NOTE The Johnson Graphs Satisfy a Distance Extension Property. Combinatorica 20, 295–300 (2000).

Download citation

  • AMS Subject Classification (1991) Classes:  05C12, 05C80